Alert archive / Georgia / River Flood Warnings in 2013

River Flood Warning 256, NWS Atlanta, GA

December 29, 2013Putnam County, Georgia

NWS Atlanta, GA issued this river flood warning at Dec 29, 2013, 9:22 AM EST for Putnam County, Georgia. It took effect at Dec 29, 2013, 9:43 AM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 29, 2013, 9:22 AM EST (14:22 UTC)
In effect from
Dec 29, 2013, 9:43 AM EST
Expired
Dec 29, 2013, 4:46 PM EST
In force
7 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

County Putnam County, GA

The radar

The Robins AFB radar (KJGX), 72 km from the middle of the area, began a volume at 14:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little River near Eatonton (EANG1). The gauge peaked at 17.19 ft at Dec 29, 2013, 8:00 AM EST.

actionminormoderate102012/2912/30
Action stage
14 ft
Minor stage
20 ft
Moderate stage
24 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02220900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

134 
WGUS42 KFFC 291422
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
922 AM EST SUN DEC 29 2013

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES...
  MONROE AND TWIGGS COUNTIES

  LITTLE RIVER NEAR EATONTON AFFECTING PUTNAM COUNTY

  OCONEE RIVER NEAR MILLEDGEVILLE AFFECTING BALDWIN...WASHINGTON AND
  WILKINSON COUNTIES

  OCONEE RIVER NEAR DUBLIN AFFECTING JOHNSON...LAURENS...WASHINGTON 
  AND WILKINSON COUNTIES


.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC021-153-169-207-289-300422-
/O.NEW.KFFC.FL.W.0255.131229T1612Z-131231T2230Z/
/MACG1.1.ER.131229T1612Z.131229T1800Z.131231T1630Z.NO/
922 AM EST SUN DEC 29 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE OCMULGEE RIVER NEAR MACON.
* FROM THIS MORNING UNTIL TUESDAY AFTERNOON.
* AT 08AM SUNDAY THE STAGE WAS 16.9 FEET...AND RISING.
  
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND 
  CONTINUE TO RISE TO NEAR 18.7 FEET BY THIS AFTERNOON. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY LATE TUESDAY MORNING.
* AT 19.0 FEET...MINOR FLOODING CONTINUES. THE MACON GREENWAY 
  OCMULGEE HERITAGE TRAIL WILL BEGIN TO FLOOD IN AREAS JUST NORTH OF 
  THE FIFTH STREET BRIDGE. CITIZENS OF THE TRAIL WILL NEED TO STOP 
  USE. IN ADDITION...THE LOWEST SECTIONS OF THE CHARLES JONES GATEWAY
  PARK WILL FLOOD.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 18.7 FEET ON APR 5 1979.
  

&&

LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
      3263 8359 3274 8363             

$$

GAC237-300422-
/O.NEW.KFFC.FL.W.0256.131229T1443Z-131230T0611Z/
/EANG1.1.ER.131229T1443Z.131229T1900Z.131230T0011Z.NO/
922 AM EST SUN DEC 29 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE LITTLE RIVER NEAR EATONTON.
* FROM THIS MORNING UNTIL LATE TONIGHT.
* AT 08AM SUNDAY THE STAGE WAS 17.1 FEET...AND RISING.
  
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND 
  CONTINUE TO RISE TO NEAR 21.9 FEET BY THIS AFTERNOON. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY THIS EVENING.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 22.4 FEET ON SEP 18 2009.
  

&&

LAT...LON MISSING


$$

GAC009-303-319-300422-
/O.NEW.KFFC.FL.W.0257.131229T1945Z-131230T1350Z/
/MLGG1.1.ER.131229T1945Z.131230T0000Z.131230T0750Z.NO/
922 AM EST SUN DEC 29 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE OCONEE RIVER NEAR MILLEDGEVILLE.
* FROM THIS AFTERNOON UNTIL MONDAY MORNING.
* AT 09AM SUNDAY THE STAGE WAS 22.8 FEET...AND RISING.
  
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 27.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE 
  TO RISE TO NEAR 30.4 FEET BY THIS EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY AFTER MIDNIGHT TOMORROW.
* AT 30.0 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE 
  WOODLANDS AND PASTURE UPSTREAM AND DOWNSTREAM FROM THE GAGE NEAR 
  THE GEORGIA HIGHWAY 22 AND 24 BRIDGE. FISHING CREEK BACKS UP AND A 
  FEW BUILDINGS ALONG THE CREEK WILL BE FLOODED. ALSO TANYARD BRANCH 
  STREAM BETWEEN EAST THOMAS AND EAST CHARLESTON STREETS IN 
  MILLEDGEVILLE WILL FLOOD. SINCLAIR DAM WILL LIKELY HAVE FOUR GATES 
  OPEN TO REACH THIS HEIGHT.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 30.6 FEET ON MAR 16 1976.
  

&&

LAT...LON 3313 8325 3314 8317 3308 8317 3302 8313
      3297 8316 3304 8324             

$$

GAC167-175-303-319-300422-
/O.NEW.KFFC.FL.W.0258.140102T2100Z-000000T0000Z/
/DBNG1.1.ER.140102T2100Z.140103T1200Z.000000T0000Z.NO/
922 AM EST SUN DEC 29 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE OCONEE RIVER NEAR DUBLIN.
* FROM THURSDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT 08AM SUNDAY THE STAGE WAS 19.7 FEET...AND RISING.
  
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 21.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY THURSDAY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 21.3 FEET BY FRIDAY MORNING. ADDITIONAL 
  RISES ARE POSSIBLE THEREAFTER.
* AT 21.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS IN THE
  WOODLANDS AND NATURAL FLOOD PLAIN ALONG THE RIVER UPSTREAM AND 
  DOWNSTREAM FROM THE GAGE ON U.S. HIGHWAY 80.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 21.3 FEET ON MAR 6 1997.
  

&&

LAT...LON 3265 8298 3267 8289 3257 8284 3238 8268
      3236 8277 3254 8293             

$$
2 follow-up statements
936 
WGUS82 KFFC 292137
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
437 PM EST SUN DEC 29 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  LITTLE RIVER NEAR EATONTON AFFECTING PUTNAM COUNTY

 
GAC237-292207-
/O.CAN.KFFC.FL.W.0256.000000T0000Z-131230T0611Z/
/EANG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
437 PM EST SUN DEC 29 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE RIVER NEAR EATONTON.
* THIS TAKES AFFECT IMMEDIATELY.
* UNTIL LATE TONIGHT. 
* AT 03PM SUNDAY THE STAGE WAS 15.1 FEET...AND RISING/FALLING/STEADY.
* FLOOD STAGE IS 20.0 FEET. 
* THE CREEK/RIVER WILL CONTINUE TO FALL.


&&

LAT...LON MISSING


$$
938 
WGUS82 KFFC 292146 CCA
FLSFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
446 PM EST SUN DEC 29 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
GEORGIA...
 
  LITTLE RIVER NEAR EATONTON AFFECTING PUTNAM COUNTY
 
GAC237-292207-
/O.CAN.KFFC.FL.W.0256.000000T0000Z-131230T0611Z/
/EANG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
446 PM EST SUN DEC 29 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE RIVER NEAR EATONTON.
* THIS TAKES AFFECT IMMEDIATELY.
* AT 345 PM SUNDAY THE STAGE WAS 15.1 FEET...AND FALLING. 
* FLOOD STAGE IS 20 FEET. 
* THE RIVER WILL CONTINUE TO FALL.

&&

LAT...LON MISSING


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 29, 6:33 AM EST, 2 hours 49 minutes earlier.

Area forecast discussion, Dec 29, 6:33 AM EST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
633 AM EST SUN DEC 29 2013

.PREV DISCUSSION... /ISSUED 417 AM EST SUN DEC 29 2013/

SHORT TERM /TODAY THROUGH MONDAY/...
AS THE UPPER TROUGH LIFTS INTO THE MISSISSIPPI VALLEY AND BECOMES
ABSORBED INTO THE NORTHERN SHORT WAVE BY THIS AFTERNOON...THE
SURFACE LOW CURRENTLY OVER THE FLORIDA PANHANDLE WILL LIFT NORTHEAST
ACROSS EAST CENTRAL GEORGIA INTO THE CAROLINAS SHORTLY AFTER
DAYBREAK AND CONTINUE TO MOVE AWAY FROM THE FORECAST AREA.  SHORT
TERM MODELS HAVE INITIALIZED PRETTY WELL AND ARE IN FAIRLY GOOD
AGREEMENT. BULK OF THE MODERATE RAIN IS CONFINED TO EAST GEORGIA
THIS MORNING...AND THUNDER IS GENERALLY NEAR THE SURFACE LOW WHERE
BEST INSTABILITY /MUCAPES 300-500/ IS LOCATED.  EXPECT LOW TO BE
EXITING EAST CENTRAL GEORGIA THIS MORNING...AND WILL KEEP ISOLATED
THUNDER IN UNTIL 9AM.  WRAPAROUND MOISTURE ASSOCIATED WITH UPPER LOW
WILL ALLOW FOR LIGHT RAIN OR DRIZZLE ACROSS PORTIONS OF NORTH
GEORGIA...GENERALLY FROM THE ATLANTA METROPOLITAN AREA AND
NORTHWARD...BUT THIS TOO SHOULD START TO DIMINISH RAPIDLY BETWEEN
8-10AM.  LOW CLOUDS SHOULD LINGER THROUGH THE MORNING HOURS WITH
SCATTERING OF CLOUDS BY MIDDAY AND CLEARING BY THIS AFTERNOON.
SHORT TERM MODELS ARE IN GOOD AGREEMENT WITH MOVING THE MORNING RAIN
OUT OF THE AREA AND KEEPING ANY WRAPAROUND MOISTURE NORTH OF THE
AREA LATER THIS EVENING WHEN TEMPERATURES IN NORTH GEORGIA DROP INTO
THE 30S.  GIVEN THIS AM CONFIDENT ENOUGH TO DROP ANY MENTION OF
WINTRY PRECIP ACROSS NORTH GEORGIA TONIGHT.  WINDS WILL BE TRICKY
THIS MORNING AS MODELS SHOWING A SHARP SHIFT FROM EAST TO NORTHWEST
OR WEST AS SURFACE LOW TREKS ACROSS THE FORECAST AREA...WITH WEST
WINDS CONTINUING THIS AFTERNOON...WITH 925MB WINDS NEAR 20KT EXPECT
THERE WILL BE SOME GUSTS ACROSS THE AREA TROUGH THIS AFTERNOON.
UPPER LEVEL FLOW WILL CONTINUE OUT OF THE SOUTHWEST THROUGH MONDAY
WHEN NEXT SHORT WAVE APPROACHES NORTHWEST GEORGIA BY LATE
AFTERNOON.  MODELS DIVERGE ON WHETHER BEST MOISTURE WILL BE ACROSS
NORTH OR SOUTH GEORGIA...HOWEVER THEY ARE CONSISTENT IN BRINGING THE
VORT LOBE ACROSS NORTHWEST GEORGIA BY LATE AFTERNOON. EVEN WITH
LIMITED MOISTURE THERE SHOULD BE ENOUGH TO INCLUDE SLIGHT CHANCE
POPS FOR THIS TIME AND ALLOW LATER SHIFTS TO CONTINUE TO MONITOR
SITUATION.

TEMPERATURES WILL DEPEND UPON HOW LONG CLOUDS LINGER THIS MORNING
ACROSS THE AREA...AND WHILE GUIDANCE TEMPERATURES ARE IN LINE HAVE
GENERALLY LEANED ON THE COOLER SIDE FOR TODAY WITH A BLEND TONIGHT
AND MONDAY...WHEN TEMPERATURES WILL BECOME MORE SEASONAL FOR THIS
TIME OF YEAR.

ATWELL

LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
LONG RANGE MODELS CONTINUE TO SHOW A STRONG UPPER DISTURBANCE
TRAVERSING THE STATE MONDAY NIGHT AND REESTABLISHING A NORTHWEST
FLOW ALOFT FOR TUESDAY. MODELS AGREE ON A SLIGHT CHANCE FOR
ASSOCIATED LIGHT RAIN WITH THIS DISTURBANCE ACROSS SOUTH AND
PARTS OF CENTRAL GEORGIA MONDAY NIGHT... HOWEVER... COULD SEE SOME
PATCHES OF LIGHT RAIN OR SNOW IN THE HIGHER ELEVATIONS OF NORTH
GEORGIA... SO WILL MENTION THIS POSSIBILITY THERE. SHOULD CLEAR
OUT ON TUESDAY IN WAKE OF THE DEPARTING DISTURBANCE WITH DRY HIGH
PRESSURE DOMINATING THROUGH WEDNESDAY. MODELS CONTINUE TO DISAGREE
ON AVAILABLE MOISTURE AND THEREFORE RAIN CHANCES FOR THURSDAY...
WITH ECMWF TAPPING INTO SUFFICIENT GULF MOISTURE TO SPREAD
WIDESPREAD RAIN ACROSS THE AREA AHEAD OF A COLD FRONT ON THURSDAY.
THE GFS SHOWS A DRY REINFORCING COLD FRONTAL PASSAGE WITH NO QPF
ON THURSDAY. WILL CONTINUE TO COMPROMISE AND SHOW SLIGHT CHANCE OF
RAIN THURSDAY AND THURSDAY EVENING. BOTH MODELS AGREE ANY
LINGERING MOISTURE WILL DEPART EAST THURSDAY EVENING BEFORE THE
COLDER AIR ARRIVES THURSDAY NIGHT. BEHIND THE COLD FRONT... DRY
HIGH PRESSURE IS EXPECTED TO DOMINATE THROUGH SATURDAY. /39

HYDROLOGY...
RAINFALL AMOUNTS BETWEEN 1 AND 3 INCHES HAVE ALREADY OCCURRED
ACROSS MUCH OF NORTH AND CENTRAL GEORGIA THE PAST 24 HOURS... AND
AN ADDITIONAL 1/2 TO 1 INCH IS POSSIBLE ACROSS PARTS OF EAST CENTRAL
GEORGIA THROUGH LATE MORNING. THESE RAINFALL AMOUNTS COMBINED WITH
WET SOIL CONDITIONS AND ABOVE NORMAL STREAM-FLOWS WILL LIKELY RESULT
IN ADDITIONAL MINOR FLOODING ALONG SOME AREA CREEKS AND RIVERS.
THE THREAT OF HEAVY RAIN HAS ENDED FOR NORTH AND WEST CENTRAL
GEORGIA THIS MORNING... AND WILL END BY THIS AFTERNOON FOR EAST
CENTRAL GEORGIA AS A SURFACE LOW PRESSURE SYSTEM PUSHES EAST.
THEREFORE... THE FLOOD WATCH WILL LIKELY BE ALLOWED TO EXPIRE AT 1
PM THIS AFTERNOON DESPITE CONTINUED RISES ON SOME CREEKS AND
RIVERS. STAY TUNED.

&&

.AVIATION...
12Z UPDATE...
MAIN FORECAST CONCERN WILL BE CIGS...IFR/MVFR CIGS WILL IMPROVE
ONCE LIGHT RAIN MOVES OUT...THE QUESTION IS WHETHER THEY WILL GET
TO VFR. HAVE GONE VFR FOR A PERIOD THIS AFTERNOON BUT WOULD NOT BE
SURPRISED IF ATL AREA AND AHN KEEP MVFR THROUGH THIS EVENING WHEN
COLD AIR WILL BRING IFR BACK. WINDS WILL STAY WEST THROUGH THE
PERIOD WITH SOME ISOLATED GUSTS POSSIBLE. LIGHT RAIN WILL END THIS
MORNING...BY 13-14Z AT ALL TAF SITES.

//ATL CONFIDENCE...12Z UPDATE...
LOW CONFIDENCE IN CIGS. MEDIUM CONFIDENCE IN VISIBILITY...AND WIND
SPEEDS.  HIGH CONFIDENCE IN RAIN TIMING AND WIND DIRECTION.

ATWELL

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          56  39  55  33 /  70   0  10  10
ATLANTA         54  39  52  33 /  60   0  10  10
BLAIRSVILLE     48  35  47  25 /  70   5  20  20
CARTERSVILLE    51  36  48  28 /  60   5  20  10
COLUMBUS        57  40  57  36 /  40   0  10  10
GAINESVILLE     52  38  50  32 /  70   0  10  10
MACON           61  39  59  37 /  40   0  10  20
ROME            50  36  47  27 /  60   5  20  20
PEACHTREE CITY  56  37  54  30 /  40   0  10  10
VIDALIA         63  44  62  41 /  70   5  10  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 1 PM EST THIS AFTERNOON FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BIBB...BLECKLEY...BUTTS...
CHATTAHOOCHEE...CLARKE...CLAYTON...COWETA...CRAWFORD...CRISP...
DEKALB...DODGE...DOOLY...EMANUEL...FAYETTE...FORSYTH...
GLASCOCK...GREENE...GWINNETT...HALL...HANCOCK...HARRIS...HENRY...
HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...
LAMAR...LAURENS...MACON...MADISON...MARION...MERIWETHER...
MONROE...MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...NORTH
FULTON...OCONEE...OGLETHORPE...PEACH...PIKE...PULASKI...PUTNAM...
ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...
TALBOT...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...
TROUP...TWIGGS...UPSON...WALTON...WARREN...WASHINGTON...
WEBSTER...WHEELER...WILCOX...WILKES...WILKINSON.

&&

SHORT TERM...ATWELL
LONG TERM....39
AVIATION...ATWELL
Hazardous weather outlook, Dec 29, 3:24 AM EST, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
324 AM EST SUN DEC 29 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-301030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
324 AM EST SUN DEC 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...THREAT OF HEAVY RAIN ENDING THIS MORNING...
...FLOOD WATCH IN EFFECT THROUGH THIS MORNING...
...ISOLATED THUNDERSTORMS POSSIBLE FOR PARTS OF EAST CENTRAL
GEORGIA THROUGH MID MORNING...

WEATHER HAZARDS EXPECTED...
MAIN THREAT IS THE POTENTIAL FOR MINOR FLOODING ALONG AREA CREEKS
AND RIVERS FROM HEAVY RAINS THAT OCCURRED EARLY THIS MORNING.
ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE THIS MORNING ALONG AND
SOUTH OF A LINE FROM CORDELE TO DUBLIN TO LOUISVILLE.

DISCUSSION...
A LOW PRESSURE SYSTEM OVER SOUTHWEST GEORGIA WILL CONTINUE TO
MOVE NORTHEAST ACROSS MAINLY SOUTH AND EAST CENTRAL GEORGIA
THROUGH LATE THIS MORNING. LIGHT TO MODERATE RAIN WILL CONTINUE
ACROSS PARTS OF CENTRAL GEORGIA THIS MORNING... WHILE MAINLY
LIGHT RAIN IS EXPECTED ELSEWHERE. THE RAIN WILL END FROM WEST TO
EAST BY EARLY THIS AFTERNOON. RAINFALL AMOUNTS BETWEEN 1 AND 3
INCHES HAVE ALREADY OCCURRED ACROSS MUCH OF THE AREA OVERNIGHT...
AND AN ADDITIONAL 1/2 TO 1 INCH IS POSSIBLE ACROSS PARTS OF EAST
CENTRAL GEORGIA THROUGH LATE MORNING. THESE RAINFALL AMOUNTS
COMBINED WITH WET SOIL CONDITIONS AND ABOVE NORMAL STREAM FLOWS
COULD RESULT IN MINOR FLOODING ALONG SOME CREEKS AND RIVERS.

A FEW THUNDERSTORMS ARE ALSO POSSIBLE ACROSS PARTS OF EAST CENTRAL GEORGIA
THROUGH MID MORNING AS A WARM FRONT MOVES NORTH AHEAD OF A LOW
PRESSURE SYSTEM. NO STRONG OR SEVERE STORMS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

ALTHOUGH THE THREAT OF HEAVY RAIN WILL END THIS MORNING... MINOR
FLOODING ALONG SOME AREA CREEKS AND RIVERS MAY CONTINUE ON MONDAY.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Dec 29, 4:30 AM EST, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
430 AM EST SUN DEC 29 2013

GAZ110-291000-
430 AM EST SUN DEC 29 2013

...SIGNIFICANT WEATHER ADVISORY FOR MPH WINDS IN TELFAIR COUNTY UNTIL
500 AM EST...

AT 422 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM MILAN TO 6 MILES SOUTH OF
TEMPERANCE...MOVING NORTHEAST AT 35 MPH.

THE LEADING EDGE OF THIS LINE OF STORMS HAS EXHIBITED AREAS OF
LOCALIZED...WEAK ROTATION...BUT NOTHING STRONG ENOUGH TO INDICATE THE
PRESENCE OF A TORNADO AT 422 AM EST. STILL...THE ENVIRONMENT ALONG
THIS LINE SUGGESTS AN ENHANCED RISK OF A BRIEF...GENERALLY
WEAK...TORNADO FORMING. WIND GUSTS TO 40 MPH ARE ALSO POSSIBLE AS
THE LINE MOVES ACROSS TELFAIR COUNTY THROUGH 500 AM EST.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TEMPERANCE...
MILAN...CHINA HILL...HELENA...WORKMORE...HELENA...MCRAE AND SCOTLAND.

EVERYONE IN THIS AREA IS URGED TO REMAIN INDOORS AND BE ALERT TO THE
POSSIBILITY OF LOCALIZED WIND DAMAGE AND WEAK TORNADOES THAT FORM AND
DISSIPATE RAPIDLY. ONCE THIS LINE OF THUNDERSTORMS MOVES EAST OF YOUR
AREA...THE RISK OF TORNADO FORMATION WILL DECREASE SIGNIFICANTLY.

&&

LAT...LON 3180 8309 3180 8314 3185 8318 3194 8317
      3212 8294 3214 8296 3215 8294 3213 8294
      3211 8290 3208 8288 3205 8281 3201 8276
      3192 8279 3179 8307
TIME...MOT...LOC 0929Z 241DEG 29KT 3204 8306 3195 8308
          3184 8312
Local storm report, Dec 29, 5:44 AM EST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
544 AM EST SUN DEC 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     HEAVY RAIN       1 NE SENOIA             33.31N 84.54W
12/29/2013  M1.88 INCH       COWETA             GA   NWS EMPLOYEE

            THIS IS THE 24 HOUR TOTAL. ALSO A COCORAHS OBSERVER.

&&

GWETZEL
Local storm report, Dec 29, 7:34 AM EST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
734 AM EST SUN DEC 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     HEAVY RAIN       3 S BYRON               32.61N 83.76W
12/29/2013  M2.37 INCH       PEACH              GA   COCORAHS

            THIS IS A 24 HOUR TOTAL.

0600 AM     HEAVY RAIN       ZEBULON                 33.10N 84.34W
12/29/2013  M2.15 INCH       PIKE               GA   COCORAHS

0700 AM     HEAVY RAIN       9 NW HAWKINSVILLE       32.37N 83.58W
12/29/2013  M2.89 INCH       HOUSTON            GA   COCORAHS

            THIS IS A 24 HOUR TOTAL.

0700 AM     HEAVY RAIN       MACON                   32.83N 83.64W
12/29/2013  M2.54 INCH       BIBB               GA   ASOS

            THIS IS A 24 HOUR TOTAL FROM THE AIRPORT.

&&

GWETZEL

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 9:44 PM ESTRiver Flood WarningFFCClarke, Greene, Oconee3 days
Dec 29, 4:30 AM ESTSpecial Weather StatementFFCTelfair30 min
Dec 29, 5:02 AM ESTRiver Flood WarningFFCJones25 hr
Dec 29, 9:22 AM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs56 hr
Dec 29, 9:22 AM ESTRiver Flood WarningFFCBaldwin, Washington, Wilkinson23 hr
Dec 29, 4:27 PM ESTRiver Flood WarningFFCTaliaferro, Wilkes38 hr

Nearby

River Flood Warnings in Georgia, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.